# SDR 99ZZZX3625

- Difficulty date: August 30, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N531PC
- Make and model: Cessna 172P
- Aircraft serial: 17274698
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Follower
- Condition: Broke
- Location: Engine
- Part time: 2,260 hours
- Component: 72877
- Stage of operation: NR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

STUDENT PILOT FLYING, HAD ENGINE QUIT WHILE DOING TOUCH AND GOES.  A TEST RUN OF THE ENGINE AFTER RECOVERY REVEALED THE ENG WOULD MAKE 1,850 RPM'S WHEN LEANED OUT.  INVESTIGATIVE DISASSEMBLY REVEALED THE NR 1 INTAKE VALVE STUCK OPEN APPROX .3750 INCH.  THE VALVE WAS NOT STUCK IN THE GUIDE.  FURTHER DISSASSY REVEALED THE CAM FOLLOWER (BODY HYD TAPPET) HEAD HAD BROKEN OFF OF THE NR 1 EXHAUST VALVE.  DEBRIS FROM THE EXHAUST CAM FOLLOWER BECAME TANGLED IN THE NR 1 INTAKE CAM, CAM FOLLOWER INTERFACE, THAT JAMMED THE NR 1 INTAKE PLUNGER ASSY OF THAT CAM FOLLOWER AND BROKE THE NR 1 INTAKE CAM FOLLOWER OUT OF THE CASE.
